Tijuana BC.- During the last year in Tijuana they were attended by the Red Cross a total of 654 overdose cases due to opioids, including heroin and fentanyl.
The Tijuana Red Cross Relief Coordinator, Valeria de la Torre Beaven, reported that during the first quarter 174 patients were treated for poisoning in the city.
January and February recorded respectively 46 and 48 cases of poisoningwhile March was the month with the highest number of cases with 80.
91% of the patients they attend are men and the 9% The rest are women, in addition, 95% of the patients they treat do not need hospitalization, that is, they are treated on the spot, regain consciousness, and have the ability to decide not to go to a hospital.
We receive calls to 911 that come in from that moment on as an overdose, but we also receive calls that come in as a person lying on a public road, an unconscious person, a sick person, etc., which upon arrival at the place we realize is an overdose.”
When caring for a patient with poisoning, an ambulance is sent with the drug naloxone, which is used to counteract the effects of an overdose.
In cases where it is unknown that the person has an overdose until they arrive at the scene, they perform the opening of the airway, ventilation and circulation.
“In these specific patients, the most important thing is ventilation because opioids decrease ventilation because it depresses the central nervous system, normal ventilation in an adult is 12 to 20 breaths per minute and these patients have four or eight,” he explained.
He said that assisting ventilation is the most important thing in this type of case, because what can kill them is that they are not breathing properly, so they help them through a cannula inside the patient’s oral cavity and a bag valve. mask, after this the naloxone is applied.
He considered it important that the population know the symptoms of a person with an overdose because that can be an important factor in saving his life.
Among the symptoms are miotic pupils known as “pinpoint”, irregular and unconscious ventilation, this to be able to adequately report the type of emergency.
#Red #Cross #attends #cases #due #overdose #Tijuana #News